Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 22, 2007, 6:05 PM CDT for Ralls County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 22, 2007, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Ralls County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222305
SVRLSX
MOC173-222330-
/O.NEW.KLSX.SV.W.0202.070822T2305Z-070822T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 630 PM CDT
* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER...OR 14 MILES SOUTHWEST OF HANNIBAL...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3955 9162 3944 9149 3960 9120 3968 9131
3969 9140
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 222329
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT WED AUG 22 2007
MOC173-222337-
/O.EXP.KLSX.SV.W.0202.000000T0000Z-070822T2330Z/
RALLS MO-
627 PM CDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RALLS COUNTY
EXPIRES AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY. HOWEVER...THE STORM WILL PRODUCE BRIEF HEAVY RAIN AND
GUSTY WINDS IN THE SEEHORN AND PLAINVILLE AREAS BETWEEN 630 PM AND
650 PM.
LAT...LON 3955 9162 3944 9149 3960 9120 3968 9131
3969 9140
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:48 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 2:48 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT WED AUG 22 2007
.DISCUSSION...
HEAT INDICIES NOT TO CRITERIA YET TODAY...AS LOW LEVEL MIXING HAS
LOWERED DEWPTS A LITTLE LOWER THAN ORIGINALLY FORECAST. BUT MAIN
FORECAST ISSUE CONTINUES TO BE TEMPS AND HEAT INDICIES THROUGH
FRIDAY...BEFORE COLD FRONT BEGINS TO SLIDE THROUGH REGION.
FOR TONIGHT...SOME ISOLATED TRWS HAVE DEVELOPED THIS AFTERNOON AND
MAY LINGER FOR A FEW HOURS DURING THE EVENING...SO WILL ADD MENTION
FOR A FEW HOURS. OTHERWISE...WARM AND MUGGY CONDITIONS TO PERSIST
WITH LOWS IN THE LOW TO MID 70S...UPPER 70S IN ST. LOUIS METRO AREA.
ON THURSDAY...WITH FRONTAL BOUNDARY REMAINING NORTH OF AREA...WILL
SEE SOUTHWESTERLY WINDS INCREASE...KEEPING THE HOT WEATHER IN PLACE.
EXCESSIVE HEAT CRITERIA WILL BRIEFLY BE REACHED...DESPITE LOW LEVEL
MIXING TAKING PLACE ONCE AGAIN. SO WILL NOT CANCEL EXCESSIVE HEAT
WARNING FOR ST. LOUIS METRO AREA...WHICH WILL REMAIN IN EFFECT UNTIL
7 PM ON THURSDAY. AT THIS TIME DO NOT CONTEMPLATE EXTENDING IT INTO
FRIDAY...AS THERE WILL BE MORE CLOUD COVER. SO WILL WAIT TIL LATER
FORECAST PACKAGES TO SEE IF IT NEEDS TO BE EXTENDED.
AN ISOLATED THUNDERSTORM WILL BE POSSIBLE AGAIN DURING THE AFTERNOON
HOURS ON THURSDAY...BUT BELIEVE THE BEST CHANCE OF RAIN WILL BE WITH
COLD FRONT THAT WILL SLOWLY MAKE ITS WAY THROUGH THE FORECAST AREA
FRIDAY AND SATURDAY. GFS IS SLIGHTLY SLOWER WITH FRONTAL PASSAGE AS
IT DEVELOPS A LOW THAT WILL SLIDE NORTHEAST ALONG THE FRONT...WHILE
NAM IS A LITTLE QUICKER. FOR NOW WILL BLEND THE TWO...WITH BEST
CHANCES FOR PCPN ON FRIDAY NIGHT...ENDING BY SATURDAY AFTERNOON.
THEN SFC RIDGE BUILDS BACK INTO THE AREA FOR THE REMAINDER OF THE
WEEKEND...WITH TEMPS IN THE MID TO UPPER 80S. BUT SLIGHT COOL DOWN
DOES NOT LAST LONG WITH RIDGE MOVING OFF TO OUR EAST...ALLOWING
SOUTHERLY WINDS TO RETURN ONCE AGAIN FOR THE BEGINNING OF THE WORK
WEEK. NEXT WEATHER SYSTEM TO AFFECT AREA LATE TUESDAY AND INTO
WEDNESDAY. CONFIDENCE ON TIMING OF SYSTEM BY EXTENDED MODELS NOT THE
BEST AT THIS TIME...SO JUST WENT WITH SILENT SLGT CHANCE POPS
TUESDAY NIGHT THROUGH WEDNESDAY.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...
HIGH PRESSURE SYSTEM CENTERED IN THE CENTRAL GULF STATES AND LOW PRESSURE
IN ERN CO RESULTING IN AN INCREASED PRESSURE GRADIENT ACROSS THE REGION...AND
OCCASIONALLY GUSTY SWLY SFC WNDS. SLIGHTLY COOLER LOW-MID LEVEL TEMPS
COMPARED TO 24H AGO ALSO RESULTING IN FAIRLY EXTENSIVE DEVELOPMENT OF
DIURNAL CU. IN THE LATEST SATELLITE IMAGERY...SOME OF THIS CU
APPEARS TO BE NEAR TOWERING STAGE ACROSS SOUTHERN IL AND SOUTHERN
MO. THE AIRMASS CONTS TO DESTABILIZE WITH HEATING AND SOME OF THIS
TCU COULD GROW INTO ISOLD TSRA THIS AFTERNOON INTO EARLY EVENING.
MAIN DEVELOPMENT AREA SHOULD REMAIN SOUTH OF THE TAF SITES AND
COVERAGE ANTICIPATED TO REMAIN LOW ENUF TO NOT BE A FACTOR ATTM.
MAIN ACTION AREA FOR ORGANIZED THUNDERSTORMS EXPECTED TO REMAIN TO
THE NORTH OF THE REGION INVOF OF THE FRONTAL ZONE DRAPPED ACROSS
IOWA INTO THE CENTRAL PLAINS. MOVEMENT OF ANY ORGANIZED SYSTEM/MCS
SHOULD BE TO THE EAST...ALTHO THERE IS SOME POTENTIAL FOR SEWD
PROPAGATION TONIGHT...HENCE A PROB GROUP IN THE KUIN TAF. IF THIS
INDEED PANS OUT THE WIND SHOULD BE HIGHER AS WELL BUT CONFIDENCE
IS LOW.
SFC WIND SHOULD INCREASE ON THURSDAY MORNING WITH HEATING/MIXING
AS WELL AS DEVELOPMENT OF DIURNAL CU.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. LOUIS-ST.
LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 22, 3:48 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT WED AUG 22 2007 ILZ100-101-MOZ063-064-231200- MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY- 348 PM CDT WED AUG 22 2007 ...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT HEAT INDICES WILL BE BETWEEN 100 AND 105 DEGREES THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE BRIEF HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH...AND DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL CLIMB ABOVE 105 DEGREES THURSDAY AFTERNOON AND BETWEEN 100 AND 105 DEGREES ON FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059>062-065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 348 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDICES WILL REMAIN AROUND 100 DEGREES THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE BRIEF HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH...AND DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL CLIMB ABOVE 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.